Alert archive / Florida / Dense Fog Advisories in 2011

Dense Fog Advisory 13, NWS Mobile, AL

February 27, 2011

NWS Mobile, AL issued this dense fog advisory at Feb 27, 2011, 10:34 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 10:34 AM EST (15:34 UTC)
Expired
Feb 27, 2011, 2:47 PM EST
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS74 KMOB 271534
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
934 AM CST SUN FEB 27 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
PORTIONS OF THE WESTERN FLORIDA PANHANDLE...

.CURRENT SURFACE OBSERVATIONS AND SATELLITE IMAGERY PRODUCTS INDICATE
A HIGH RISK OF DENSE FOG WITH VISIBILITY A QUARTER MILE OR LESS
EXPECTED OVER AREAS ALONG THE SHORELINE TO SEVERAL MILES INLAND
LINGERING INTO MUCH OF THIS AFTERNOON.

FLZ002-004-006-272200-
/O.NEW.KMOB.FG.Y.0013.110227T1534Z-110227T2200Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...PENSACOLA...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE...
MILTON...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO
934 AM CST SUN FEB 27 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

SEA FOG IS LINGERING ALONG THE BEACH AREAS OF NORTHWEST FLORIDA UP
TO 5 TO 10 MILES INLAND. DERIVED SATELLITE DATA PRODUCTS INDICATE THE
FOG IS HAVING A HARD TIME BURNING OFF BECAUSE OF THE COLD SEA SURFACE
TEMPERATURE JUST OFFSHORE. OFTEN AT THIS TIME OF YEAR...THIS TYPE FOG
CAN LINGER EVEN INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO
LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
1 follow-up statement
550 
WWUS74 KMOB 271947
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CST SUN FEB 27 2011

...DENSE FOG ADVISORY IS CANCELLED DUE TO DISSIPATION OF FOG...

.FOG IN THE REGION HAS DISSIPATED EARLY AND THE DENSE FOG ADVISORY IS
CANCELLED.


FLZ002-004-006-272100-
/O.CAN.KMOB.FG.Y.0013.000000T0000Z-110227T2200Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...PENSACOLA...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...PACE...
MILTON...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO
147 PM CST SUN FEB 27 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE
FOG ADVISORY DUE TO FOG IN THE REGION DISSIPATING EARLY.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 27, 5:43 AM EST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 27, 5:43 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
443 AM CST SUN FEB 27 2011

.SHORT TERM [TODAY AND TONIGHT]...SURFACE HIGH PRESSURE REMAINS
SITUATED OVER THE WESTERN ATLANTIC...WITH OVER-RUNNING ALONG THE
WESTERN PERIPHERY OF THE HIGH THIS MORNING CREATING A BLANKET OF LOW
STRATUS OVER THE ENTIRE FORECAST AREA. THE SOUTHERLY WINDS WILL
INCREASE TO 15 TO 20 MPH THROUGHOUT THE DAY AS THE HIGH PRESSURE
REMAINS LARGELY IN PLACE AND COLD FRONT FORMING OVER NEW MEXICO THIS
MORNING MOVES QUICKLY ACROSS TEXAS THIS AFTERNOON AND EVENING. AREAS
OF FOG HAVE ALSO FORMED OVERNIGHT...WITH AREA METARS REPORTING THE
LOWEST VISIBILITIES OF ONE MILE OR LESS ALONG THE COASTAL SECTIONS.
THIS IS MAINLY CAUSED BY A MILD AND MOIST AIR MASS MOVING NORTHWARD
OVER THE COOLER GULF WATERS. THE STRATUS WILL GRADUALLY LIFT TO
STRATO-CU AND THE FOG WILL BURN OFF THROUGH THE MORNING HOURS AS
INSOLATION INCREASES. DESPITE THE MOSTLY CLOUDY SKIES...THERE WILL BE
ENOUGH BREAKS IN THE CEILING TO ALLOW DAYTIME HIGHS TO REACH AROUND
80 DEGREES INLAND AREAS...WITH 70S CONFINED TO THE COASTAL SECTIONS
FROM THE BEACHES TO ROUGHLY 25 MILES INLAND. AGAIN THIS IS A WARMER
DEPARTURE FROM GUIDANCE...MAINLY INLAND AREAS.

LOW STRATUS WILL QUICKLY REFORM AFTER SUNSET AND AREAS OF FOG ARE
ALSO EXPECTED TO REDEVELOP LATER IN THE EVENING. ISOLATED LIGHT RAIN
SHOWERS ARE FORECAST TO MOVE INTO OUR NORTHWEST ZONES AFTER MIDNIGHT
AS AN UPPER SHORTWAVE MOVES OVER THE NATIONS MIDSECTION...AND THE
ASSOCIATED SURFACE COLD FRONT MOVES CLOSER TO THE FORECAST
AREA...NEARLY REACHING THE MISSISSIPPI RIVER BY LATE TONIGHT. THE
COMBINATION OF LOW STRATUS BLANKETING THE AREA AND THE CONTINUATION
OF A MILD AND MOIST AIRMASS MOVING IN FROM THE GULF WILL KEEP
OVERNIGHT LOWS IN THE LOW TO MID 60S (AGAIN JUST ABOVE GUIDANCE)...
AND ABOUT 16 TO 22 DEGREES ABOVE NORMAL. /22

.LONG TERM [MONDAY THROUGH SATURDAY]...COLD FRONT OVER THE LOWER MS
RIVER DELTA MOVES E ACROSS THE REGION LATER IN THE DAY MON. THE
BOUNDARY BRINGS ENHANCED LIFT WHICH OPERATES ON DEEP LYR MOISTURE
(PWAT INCR TO AROUND 1.5 INCHES). THUS...CHC'S OF SHWRS/TSTMS ON THE
RISE MON. THERE IS POTENTIAL FOR SOME BETTER INSTABILITY AS THE EWD
MOVG FRONT COINCIDES WITH TIME OF MAX DAYTIME HEATING. LOOKING AT THE
STRENGTH OF THE LOW LEVEL JET IN THE OUTPUT HOWEVER...INDICATES 50 KNOTS
FROM THE SW DURING THE MORNING BUT WEAKENING AND BECOMING MORE WRLY
IN DIRECTION AFTER THE NOON HOUR. THIS SUGGESTS THAT PARAMETERS WILL
BE OUT OF PHASE SOMEWHAT FOR A WIDESPREAD SEVERE WEATHER EVENT. THE
STORM PREDICTION CENTER PLACES A SLIGHTLY HIGHER RISK OF MORE
ORGANIZED SEVERE STORMS TO THE N OF MOST OF THE AREA. THE EXCEPTION
BEING...THE FAR NRN ZONES ALONG AND N OF A LINE FM BUTLER TO CAMDEN
TO LUVERNE AL. WILL MENTION THE POTENTIAL OF SOME STRONG STORMS
BECOMING BRIEFLY SEVERE ON MON IN HAZARDOUS WX OUTLOOK AND
GRAPHICASTS. DAMAGING WINDS LOOK TO BE THE MAIN THREAT. EXCELLENT
WARM ADVECTION PROCESSES AHD OF FRONT WILL MAINTAIN TEMPERATURES WELL
ABOVE SEASONAL NORMALS MON WITH HIGHS NEAR 80 N OF THE COAST.

FRONTAL PASSAGE MON EVE BRINGS AN END TO THE RAINS WITH HIGH PRES TO
BECOME THE DOMINANT PLAYER TUE THRU THU. RETURN FLOW BECOMES BETTER
ESTABLISHED FRI THRU SAT WITH HIGH PRES TO THE E. MEANWHILE...LOW
PRES LIFTS ENE OUT OF THE PLAINS FRI AND UP ACROSS THE OHIO RIVER
VALLEY SAT. APPROACHING FRONT SAT BRINGS NEXT CHC OF SHWRS/TSTMS TO
THE REGION. DAYTIME HIGHS IN THE LOWER/MID 70S. NIGHTTIME LOWS MID/UPPER 40S
INTERIOR TO LOWER/MID 50S CLOSER TO THE COAST. /10

&&

.AVIATION [27/12Z ISSUANCE]...LIFR TO OCCASIONAL VLIFR CEILING
CONDITIONS WILL PERSIST FOR ALL THE TAF SITES THROUGH 27/15Z...
FOLLOWED BY IMPROVING CONDITIONS (IFR THROUGH 18Z AND MVFR IN THE
AFTERNOON). AREAS OF FOG WILL CREATE WIDESPREAD IFR CONDITIONS THIS
MORNING...BUT MAY OCCASIONALLY LOWER TO ONE-HALF MILE OR LESS BETWEEN
11Z AND 14Z. VISIBILITIES WILL THEN IMPROVE TO VFR CONDITIONS BY 16Z.
LOW STRATUS WILL QUICKLY REFORM AFTER SUNSET... WITH CEILINGS
LOWERING BACK TO LIFR CONDITIONS BY 28/03Z. AREAS OF FOG ARE ALSO
EXPECTED TO REDEVELOP LATER IN THE EVENING. /22

&&

.MARINE...AREAS OF FOG WILL BE POSSIBLE OVER BAYS AND NEAR SHORE
WATERS TODAY AND TONIGHT AS THE SOUTHERLY WIND FLOW INCREASES AND
BRINGS MILD MOIST AIR OVER THE COOLER GULF WATERS. THE WINDS WILL
RANGE IN THE SMALL CRAFT EXERCISE CAUTION RANGE TONIGHT AND
MONDAY...WITH SEAS BUILDING AS HIGH AS 4 TO 6 FEET MOST AREAS. A
COLD FRONT WILL APPROACH THE NORTHERN GULF REGION ON MONDAY...AND
MOVE OFF THE COAST MONDAY EVENING. A MODERATE TO STRONG NORTHERLY
WIND FLOW WILL FOLLOW IN THE WAKE OF THE FRONT INTO TUESDAY MORNING
AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE WINDS AND SEAS WILL
THEN DECREASE ON TUESDAY. A SURFACE RIDGE WILL THEN PERSIST ACROSS
THE SOUTHEAST STATES THROUGH THE REMAINDER OF THE FORECAST WITH
WINDS SHIFTING TO THE EAST MID WEEK...AND INCREASING ON THURSDAY. /22

&&

.FIRE WEATHER...SRLY FLOW NEXT COUPLE DAYS KEEPS DAYTIME RH WELL
ABOVE CRITICAL LEVELS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      79  66  80  49 /  05  10  60  10
PENSACOLA   74  64  76  53 /  05  10  60  20
DESTIN      70  63  73  56 /  05  10  40  40
EVERGREEN   80  64  81  47 /  05  10  70  20
WAYNESBORO  82  66  78  44 /  05  20  60  05
CAMDEN      81  65  80  45 /  05  20  70  10
CRESTVIEW   81  62  80  51 /  05  10  60  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 27, 6:33 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
533 AM CST SUN FEB 27 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
533 AM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THE SOUTHERLY WIND FLOW OVER THE GULF WATERS WILL INCREASE TO 15 TO
20 KNOTS THIS AFTERNOON...AND OVER THE AREA BAYS AND COASTAL
WATERWAYS THIS EVENING. BAYS AND COASTAL WATERWAYS WILL BECOME CHOPPY
TO ROUGH. SEAS WILL ALSO BUILD AS HIGH AS 4 TO 6 FEET ACROSS THE GULF
WATERS TONIGHT. THESE CONDITIONS WILL POSE A HAZARD TO SMALL
CRAFT...SO SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION.

AREAS OF FOG ARE ALSO EXPECTED TO REDEVELOP TONIGHT...MAINLY FOR THE
COASTAL SECTIONS...DUE TO A MILD AND MOIST AIR MASS MOVING NORTHWARD
OVER THE COOLER GULF WATERS. HOWEVER...VISIBILITIES ARE EXPECTED TO
STAY ABOVE 1/2 MILE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS REMAIN IN THE FORECAST FOR MONDAY
AS AN UPPER LEVEL DISTURBANCE AND A COLD FRONT APPROACHES FROM THE
WEST. WHILE THE BETTER RISK FOR SEVERE WEATHER IS POSITIONED NORTH OF
OUR FORECAST AREA...THERE IS A THREAT OF LOCALIZED HIGHER WIND GUSTS
BRIEFLY REACHING SEVERE LEVELS MAINLY NORTH OF A LINE FROM BUTLER TO
CAMDEN TO LUVERNE ALABAMA AS THE TIMING OF THE SYSTEM COINCIDES WITH
MAXIMUM DAYTIME HEATING.

A SOUTHERLY WIND FLOW OF 15 TO 20 KNOTS OVER THE MARINE AREA WILL
SHIFT TO THE NORTH MONDAY EVENING...AND CONTINUE THROUGH TUESDAY
MORNING. BAYS AND COASTAL WATERWAYS WILL REMAIN CHOPPY TO ROUGH AND
SEAS WILL REMAIN AS HIGH AS 4 TO 6 FEET ACROSS THE GULF WATERS
THROUGH THE SAME PERIOD. SMALL CRAFT OPERATORS SHOULD CONTINUE TO
EXERCISE CAUTION. A LIGHT TO MODERATE WIND FLOW ON TUESDAY WILL
SHIFT TO THE EAST MID WEEK...AND INCREASE TO 15 TO 20 KNOTS ON
THURSDAY. BAYS AND COASTAL WATERWAYS WILL AGAIN BECOME CHOPPY TO
ROUGH...AND SEAS WILL BUILD AS HIGH AS 4 TO 7 FEET ACROSS THE GULF
WATERS. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE STORMS
MAY BE REQUIRED ON AN ISOLATED BASIS MONDAY...MAINLY NORTH OF A LINE
FROM BUTLER TO CAMDEN TO LUVERNE AL.

Nearby

Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.